MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROSA SYS W/PROGAV 2.0 A.CONTROL RESERV.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROSA SYS W/PROGAV 2.0 A.CONTROL RESERV.; HYDROCEPHALUS MANAGEMENT
Model Number FX991T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported miethke that a prosa sys w/progav 2.0 a.Control reserv.(part # fx991t) was tested prior to being used.According to the complainant, resistance was experienced when the valve was tested in the vertical position.The complaint device was returned to the manufacturer for evaluation.No patient involvement.
 
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Manufacturing site evaluation: manufacturing and quality control data.The prosa shunt system was manufactured by a qualified employee in july 2016.Abnormalities during assembly did not occur.The shunt system was sterilized by miethke and released for shipment.The prosa valve has a nominal pressure rating of 0 to 40 cmws.The valve specifications after closing the valve for 5 ml/h or 50 ml/h flow, for set pressure range 0, 20, 40 cmh2o were fine.The prosa-valve was inspected as article fx991t.All parameters (opening pressure, reflux, tightness, adjustability and brake function) have been inspected and signed during the manufacturing process.All parameters have been assessed as being okay.Before release the prosa-valve was pre-adjusted to pressure setting 20 cmh2o.Device examination: the valve was received in a plastic bag without liquid.At the time of submission the prosa-valve was set to pressure range 30 cmh2o.Visual inspection: a visual inspection revealed that the prosa valve has no obvious damage.Nevertheless, the measurement of the parallelism showed that the valve had a slight deformation.The measured values were out of the accepted tolerance.Permeability test: a permeability test has shown that the valve was penetrable.Adjustment test: the prosa valve was adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function was fully operational and the braking force was within expected tolerances.Computer controlled test: the test is performed with miethke computer controlled testing apparatus.The prosa-valve was tested in the upright position with a pressure range of 36 cmh2o.Normally we expected a pressure of 0 cmh2o having an opening pressure of 36 cmh2o; that means that the pressure resulting from the difference of altitude is being compensated.At the first test the opening pressure at the reference flow level of 5 ml/h was measured -28,00 cmh2o.Based on this result, over-drainage was confirmed.Result: it should be noted that the valve was received dry (i.E.Not submersed in liquid as recommended).The investigation of dry items was not significant due to the affect dry deposits of liquor and blood can have on product performance.First, a visual inspection of the prosa valve was performed.No apparent deformities or similar damage was detected with the valve.However, a measurement of plane parallelism revealed a slight deformity.Next, the permeability, adjustability, as well as the brake functionally and brake force, of the valve were tested.The valve operated as expected and met all specifications.Finally, the valve was dismantled.A small build-up of a substance was observed inside the valve.Based on the investigation, the claim of over-drainage was able to be substantiated manufacturing defects at the time of release have been excluded.The valve met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required.

Brand Name
PROSA SYS W/PROGAV 2.0 A.CONTROL RESERV.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12586796
Report Number3004721439-2021-00660
Device Sequence Number3289235
Product Code JXG
UDI-Device Identifier04041906138493
UDI-Public4041906138493
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX991T
Device Catalogue NumberFX991T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2016
Initial Report FDA Received Date10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1